Zentralblatt MATH

Publications of (and about) Paul Erdös

Zbl.No:  246.05002
Autor:  Erdös, Paul; Shelah, Saharon
Title:  Separability properties of almost-disjoint families of sets. (In English)
Source:  Isr. J. Math. 12, 207-214 (1972).
Review:  Several results are proved on almost disjoint sets and many new problems are raised. Among others the authors prove the following conjecture of Hechler: Let F be a family of infinite sets {A\alpha } satisfying |A\alpha1 \cap A\alpha2| < \aleph0. Assume further that the family has chromatic number > 2 (or does not have property B) i.e. if a set has a non-empty intersection with every A, then it contains at least one of them. Then there must be two A's which are disjoint. Further in general it is not true that there are three A's which are pairwise disjoint.
Classif.:  * 05A05 Combinatorial choice problems
                   04A20 Combinatorial set theory

© European Mathematical Society & FIZ Karlsruhe & Springer-Verlag

Books Problems Set Theory Combinatorics Extremal Probl/Ramsey Th.
Graph Theory Add.Number Theory Mult.Number Theory Analysis Geometry
Probabability Personalia About Paul Erdös Publication Year Home Page